I wonder if anyone has any thoughts/experiences on the below, more specifically my strange experience of the introduction of Entacapone? I’m 61 and I’ve been diagnosed 4 years, I was initially on just rasagiline, then Sinemet was added, later increased dosage/frequency, then Sinemet CR was added at night because I was having difficulty sleeping.
Sinemet CR helped with the initial getting to sleep, because, I believe, it helped me to settle and made me more comfortable in bed. However, I still wake at 3-4am.
During the daytime, I started to experience wearing off, sometimes after just two hours, where I had once been going for 4 hours, maybe more. I was prescribed Encatapone, which promised to extend my ‘on’ time. Current meds are as follows:
Rasagaline 1mg daily
Sinemet plus 25/100mg 5 x daily
Sinemet CR 50/200mg at night
Entacapone 200mg 5x daily (taken with Sinemet plus)
I started taking Entacapone three to four weeks ago and I have to say the initial results were amazing. NO ‘off’ time between doses, and I felt as fit as the proverbial fiddle. It was almost like my Parkinson’s had gone!
Naturally, it was too good to be true, and this phenomenon lasted only ONE DAY. On the second and subsequent days, I experienced some symptoms similar to wearing off. Worst was (and is) between my first and second doses (timing is 9am, 11.30am, 2.15pm, 4.45pm and 7.30pm). I also had a familiar general ‘yucky’ feeling and of course fatigue.
I have to say that the Entacapone is doing something, as my dexterity is better, although as I start to wear off, I sometimes start losing it. I’m not stooping as I was when my next dose is approaching, I have had no real problem with climbing the stairs, and the bradykinesia is reduced. However, my legs often feel weak and awkward, to the extent that it’s making me nervous about going out. This was happening before, but I’m not sure if it’s worse or not.
Not wishing to sound ungrateful, as I think there are some improvements. I’ve suffered none of the stomach problems that can be associated with Entacapone (touch wood), except for a little diarrhea, which at least makes a change from constipation!
I’m more curious about how and why the real dramatic improvement I had been hoping for only lasted a day. It really did seem to eliminate my symptoms almost completely. And is there any way of getting back to that magical first day? Will it come back in time, or have I lost it for good now?? The PD nurse said I should get in touch if I was having problems with Entacapone side effects, but is my experience worth reporting?